NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, November 26, 2014
Interaction of Fosamax and Heart Medications
I have taken Fosamax for several years without any noticeable side effects until I had a heart attack. Now I take a number of heart medications and have developed a problem. The day of my weekly dosage, taken in the morning with a full glass of water, I get to feeling dizzy and headachy a few hours after breakfast. (I take heart medications with breakfast.) The dizziness lasts all day and then the next day I have diarrhea. Every other day of the week I feel fine. If you need the full list of my heart medications, I will gadly provide them. Thanks for your help.
The symptoms you report are not usually associated with Fosamax. You can ask your pharmacist to do a computerized check of potential drug interactions on the medications you are taking. Another option is to stop the Fosamax for a month and then restart it. A third option is to try a monthly bisphosphonate (Boniva) instead of Fosamax if the situation is bothering you.
Margery Gass, MD
Formely, Professor, Clinical Obstetrics & Gynecology
College of Medicine
University of Cincinnati